zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Existence of maximal elements and equilibria in linear topological spaces. (English) Zbl 0536.90019
Summary: We present some mathematical theorems which are used to generalize previous results on the existence of maximal elements and of equilibrium. Our main theorem in this paper is a new existence proof for an equilibrium in an abstract economy, which is closely related to a previous result of {\it A. Borglin} and {\it H. Keiding} [ibid. 3, 313- 316 (1976; Zbl 0349.90157)] and {\it W. Shafer} and {\it H. Sonnenschein} [ibid. 2, 345-348 (1975; Zbl 0312.90062)] but allows for an infinite number of commodities and a countably infinite number of agents.

91B50General equilibrium theory in economics
54H25Fixed-point and coincidence theorems in topological spaces
Full Text: DOI
[1] Aliprantis, C.; Brown, D.: Equilibria in markets with a Riesz space of commodities. Journal of mathematical economics 11, 189-207 (1983) · Zbl 0502.90006
[2] Balasko, Y.; Shell, K.: The overlapping-generations model I: The case of pure exchange economy with money. Journal of economic theory 23, 281-306 (1980) · Zbl 0455.90008
[3] Berge, C.: Topological spaces. (1963) · Zbl 0114.38602
[4] Bergstrom, T.; Parks, R.; Rader, T.: Preferences which have open graphs. Journal of mathematical economics 3, 265-268 (1976) · Zbl 0387.90009
[5] Bewley, T.: Existence of equilibrium with infinitely many commodities. Journal of economic theory 4, 514-540 (1972)
[6] Borglin, A.; Keiding, H.: Existence of equilibrium actions and of equilibrium: A note on the ’new’ existence theorems. Journal of mathematical economics 3, 313-316 (1976) · Zbl 0349.90157
[7] Browder, F.: The fixed point theory of multi-valued mappings in topological vector spaces. Mathematische annalen 177, 283-301 (1968) · Zbl 0176.45204
[8] Debreu, G.: A social equilibrium existence theorem. Proceedings of the national Academy of sciences of the USA 38, 886-893 (1952) · Zbl 0047.38804
[9] Dunford, N.; Schwartz, J.: Linear operators. (1966) · Zbl 0146.12601
[10] Fan, K.: Fixed-point and minimax theorems in locally convex topological linear spaces. Proceedings of the national Academy of sciences of the USA 38, 131-136 (1952) · Zbl 0047.35103
[11] Fan, K.: A generalization of tychonoff’s fixed point theorem. Mathematische annalen 142, 305-310 (1962) · Zbl 0093.36701
[12] Gale, D.; Mas-Colell, A.: An equilibrium existence theorem for a general model without ordered preferences. Journal of mathematical economics 2, 9-15 (1975) · Zbl 0324.90010
[13] Kelley, J.; Namioka, I.: Linear topological spaces. (1963) · Zbl 0115.09902
[14] Khan; Ali, M.: Equilibrium points of nonatomic games over a Banach space. Advances in applied mathematics (1982) · Zbl 0594.90103
[15] Khan; Ali, M.: A remark on the existence of equilibrium in markets without ordered preferences and with a Riesz space of commodities. (1983)
[16] Khan; Ali, M.; Vohra, R.: Equilibrium in abstract economies without ordered preferences and with a measure space of agents. (1982) · Zbl 0552.90009
[17] Larsen, R.: Functional analysis. (1973) · Zbl 0261.46001
[18] Luenberger, P.: Optimization by vector space methods. (1969) · Zbl 0176.12701
[19] Michael, E.: A note on paracompact spaces. Proceedings of the American mathematical society 4, 831-838 (1953) · Zbl 0052.18701
[20] Michael, E.: Continuous selections I. Annals of mathematics 63, 361-382 (1956) · Zbl 0071.15902
[21] Shafer, W.; Sonnenschein, H.: Equilibrium in abstract economies without ordered preferences. Journal of mathematical economics 2, 345-348 (1975) · Zbl 0312.90062
[22] Smart, D. R.: Fixed point theorems. (1974) · Zbl 0297.47042
[23] Sonnenschein, H.: Demand theory without transitive preferences with applications to the theory of competitive equilibrium. Preferences, utility and demand (1971) · Zbl 0277.90012
[24] Wilson, C.: Equilibrium in dynamic models with an infinity of agents. Journal of economic theory 24, 95-111 (1981) · Zbl 0468.90013
[25] Yannelis, N.; Prabhakar, N.: Equilibrium in abstract economies with an infinite number of agents, an infinite number of commodities and without ordered preferences. (1983)